Alert archive / Indiana / Flash Flood Warnings in 2020
Flash Flood Warning 48, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 8, 2020, 4:52 PM EDT for Clark County, Jefferson County, Indiana; Trimble County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2020, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 8, 2020, 7:41 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Jefferson County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WGUS53 KLMK 082052
FFWLMK
INC019-077-KYC223-090000-
/O.NEW.KLMK.FF.W.0048.200708T2052Z-200709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
452 PM EDT Wed Jul 8 2020
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
South central Jefferson County in south central Indiana...
Northeastern Clark County in south central Indiana...
Western Trimble County in central Kentucky...
* Until 800 PM EDT.
* At 452 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Bethlehem, Wises Landing, Otto and Trout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3852 8537 3852 8544 3850 8548 3848 8549
3849 8552 3868 8546 3869 8533
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
RJS1 follow-up statement
052
WGUS73 KLMK 082341
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
741 PM EDT Wed Jul 8 2020
INC019-077-KYC223-082351-
/O.CAN.KLMK.FF.W.0048.000000T0000Z-200709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson IN-Clark IN-Trimble KY-
741 PM EDT Wed Jul 8 2020
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL JEFFERSON...NORTHEASTERN
CLARK AND WESTERN TRIMBLE COUNTIES IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3852 8537 3852 8544 3850 8548 3848 8549
3849 8552 3868 8546 3869 8533
$$
DMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:16 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 8, 3:16 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Louisville KY 316 PM EDT Wed Jul 8 2020 .Short Term...(This evening through Thursday) Issued at 249 PM EDT Wed Jul 8 2020 With no real change in the stagnant air mass sitting over our region, we can expect another warm and muggy night tonight. While the majority of the afternoon convection will dwindle with the setting of the sun, remaining instability, numerous left-over boundaries, plenty of moisture, and a possible slight uptick in 850mb winds suggest holding on to a small chance of storms through the night. This is supported by RAP and NAM guidance. Tomorrow we'll once again see scattered afternoon storms in the humid, unstable atmosphere. The strongest instability should be west of I-65, but all areas are fair game for convection. There will be very little shear once again. A cold front will approach from the west late in the day, but its influence should hold off until after the short term. && .Long Term...(Thursday night through Wednesday) Issued at 313 PM EDT Wed Jul 8 2020 The long term is going to see some change in overall flow as an upper trough begins stretching from Iowa southeast towards North Carolina. This will cover the Ohio Valley, but major changes won't be felt at the ground. Highs in the 90s with chances for isolated to scattered thunderstorms remain. On Friday, a quick moving cold front will move through central Kentucky. This feature is extending from a low pressure system over the Great Lakes, but due to the timing of the front, believe chances of thunderstorms will increase from western Kentucky earlier in the day to eastern Kentucky later in the day. Following the front, high pressure will fill in over the area. Believe this will keep things mostly dry on Saturday. Saturday night into Sunday, a shortwave embedded in the northwest flow will strengthen a surface low over northern Indiana and drag a cold front through the Lower Ohio Valley. Expect this to elevate chances for thunderstorms to move across region during the day. Monday, surface high pressure behind the front will help to lower rain chances and precede a surging upper ridge that continues moving eastward for the next couple of days. Currently, it looks like this ridge and high pressure at the surface could hold on through at least the end of next week. This would drive conditions drier and warmer. && .Aviation...(18Z TAF Issuance) Issued at 1251 PM EDT Wed Jul 8 2020 No significant changes in the air mass so no significant changes in the forecast for this TAF package. Another hot and muggy afternoon today with scattered storms. Coverage will be a little better today than yesterday but many locations will still stay dry. Spots that do receive a storm may experience gusty winds and very heavy downpours. Also bear in mind that gusty winds will extend outward from the main cell on radar. Tonight will be muggy and still. Isolated thunderstorms will be possible, similar to last night, but coverage and confidence are too low for anything in the TAFs at this point. Went with persistence for the early morning visibility forecast. Another hot and muggy day tomorrow with scattered afternoon thunderstorm development. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...KDW Aviation...13
Hazardous weather outlook, Jul 8, 3:34 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 334 PM EDT Wed Jul 8 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 334 PM EDT Wed Jul 8 2020 /234 PM CDT Wed Jul 8 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected again this evening, with isolated storms possible overnight. Storms will be capable of frequent lightning, heavy rainfall, and gusty winds. The strongest storms may produce localized flash flooding and isolated instances of damaging wind. A few instances of hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected again Thursday, with a better storm chance Friday as weak low pressure affects the lower Ohio Valley. Another weather system will cause another round of scattered thunderstorms on Sunday. Expect heavy rainfall that could lead to localized flooding, as well as brief strong wind gusts and frequent lightning. Maximum heat indices will reach around 100 for many locations Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters should report any instances of flooding or wind damage to the National Weather Service throughout the week. 13
In the hours before
Special weather statement, Jul 8, 4:12 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
412 PM EDT Wed Jul 8 2020
INZ092-KYZ030-031-082045-
Clark-Jefferson-Oldham-
412 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLARK...
SOUTHWESTERN OLDHAM AND NORTH CENTRAL JEFFERSON COUNTIES...
At 411 PM EDT, a strong thunderstorm was located over Prospect. The
storm is nearly stationary.
Wind gusts up to 50 mph and half inch size hail are possible with
this storm.
Locations impacted include...
Prospect, Barbourmeade, Brownsboro Farm, Manor Creek, Ten Broeck,
Owen, Goshen, River Bluff, Halls Landing and Skylight.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3845 8547 3834 8552 3829 8560 3837 8562
3844 8562 3848 8554
TIME...MOT...LOC 2011Z 353DEG 1KT 3837 8556
DMSpecial weather statement, Jul 8, 4:16 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
416 PM EDT Wed Jul 8 2020
INZ079-092-KYZ031-032-082045-
Jefferson-Clark-Oldham-Trimble-
416 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...
NORTHEASTERN CLARK...NORTH CENTRAL OLDHAM AND SOUTHWESTERN TRIMBLE
COUNTIES...
At 415 PM EDT, a strong thunderstorm was located near Bedford. The
storm is nearly stationary.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bethlehem, Wises Landing, Otto and Trout.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3853 8552 3859 8550 3864 8543 3865 8536
3854 8534 3848 8547
TIME...MOT...LOC 2015Z 353DEG 1KT 3856 8542
DMLocal storm report, Jul 8, 4:20 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 NNE ANCHORAGE 38.29N 85.53W
07/08/2020 JEFFERSON KY EMERGENCY MNGR
TREES ON POWER LINES.
&&
13Special weather statement, Jul 8, 4:40 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
440 PM EDT Wed Jul 8 2020
KYZ032-082115-
Trimble-
440 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN TRIMBLE COUNTY...
At 440 PM EDT, a strong thunderstorm was located near Bedford, moving
south at 5 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bedford, Bethlehem, Milton, Wises Landing and Trout.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3867 8530 3862 8530 3854 8535 3854 8542
3857 8542 3861 8544 3870 8544 3871 8534
TIME...MOT...LOC 2040Z 002DEG 5KT 3862 8538
DMLocal storm report, Jul 8, 4:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 1 E TASWELL 38.33N 86.54W
07/08/2020 CRAWFORD IN EMERGENCY MNGR
HALF DOZEN OF TREES SNAPPED ALONG HWY 64.
&&
CJPLocal storm report, Jul 8, 4:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 NNE LYNDON 38.29N 85.58W
07/08/2020 JEFFERSON KY BROADCAST MEDIA
TREES DOWN ALONG GOOSE CREEK RD.
&&
CJPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:22 AM EDT | Special Weather Statement | LMK | Floyd | 38 min |
| Jul 8, 12:47 AM EDT | Special Weather Statement | LMK | Washington | 28 min |
| Jul 8, 12:58 AM EDT | Areal Flood Advisory | LMK | Clark, Washington | 62 min |
| Jul 8, 1:20 PM EDT | Special Weather Statement | LMK | Harrison | 25 min |
| Jul 8, 2:06 PM EDT | Special Weather Statement | LMK | Crawford, Orange, Washington | 24 min |
| Jul 8, 2:27 PM EDT | Special Weather Statement | LMK | Crawford | 33 min |
| Jul 8, 2:29 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 8, 2:32 PM EDT | Areal Flood Advisory | LMK | Crawford, Orange, Washington | 3 hr |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Perry | 26 min |
| Jul 8, 2:59 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Jul 8, 3:05 PM EDT | Special Weather Statement | LMK | Perry | 25 min |
| Jul 8, 3:08 PM EDT | Special Weather Statement | LMK | Scott | 37 min |
| Jul 8, 3:24 PM EDT | Special Weather Statement | LMK | Dubois | 36 min |
| Jul 8, 3:34 PM EDT | Areal Flood Advisory | LMK | Perry | 116 min |
| Jul 8, 4:02 PM EDT | Areal Flood Advisory | LMK | Perry | 118 min |
| Jul 8, 4:42 PM EDT | Areal Flood Advisory | LMK | Clark, Jefferson | 2 hr |
| Jul 8, 5:30 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 8, 5:33 PM EDT | Areal Flood Advisory | LMK | Jefferson | 117 min |
| Jul 7, 10:16 PM EDT | Special Weather Statement | LMK | Mercer | 14 min |
| Jul 7, 10:31 PM EDT | Special Weather Statement | LMK | Anderson | 29 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | LMK | Washington | 23 min |
| Jul 8, 12:11 AM EDT | Special Weather Statement | LMK | Spencer | 34 min |
| Jul 8, 1:36 PM EDT | Special Weather Statement | LMK | Ohio | 24 min |
| Jul 8, 1:44 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Jul 8, 1:54 PM EDT | Special Weather Statement | LMK | Ohio | 36 min |
| Jul 8, 2:01 PM EDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jul 8, 2:14 PM EDT | Areal Flood Advisory | LMK | Grayson, Ohio | 2 hr |
| Jul 8, 3:11 PM EDT | Special Weather Statement | LMK | Logan | 19 min |
| Jul 8, 3:30 PM EDT | Special Weather Statement | LMK | Meade | 30 min |
| Jul 8, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 33 min |
| Jul 8, 3:49 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Jul 8, 4:01 PM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 2 hr |
| Jul 8, 4:12 PM EDT | Special Weather Statement | LMK | Oldham | 33 min |
| Jul 8, 4:16 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Jul 8, 4:40 PM EDT | Special Weather Statement | LMK | Trimble | 35 min |
| Jul 8, 5:21 PM EDT | Special Weather Statement | LMK | Allen | 24 min |
| Jul 8, 5:36 PM EDT | Special Weather Statement | LMK | Green | 24 min |
| Jul 8, 6:09 PM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Larue, Marion, Taylor | 51 min |
| Jul 8, 6:59 PM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Larue, Marion, Metcalfe and 1 more | 61 min |
| Jul 8, 7:32 PM EDT | Special Weather Statement | LMK | Casey | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2020Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.